Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 68, NWS Norman, OK

July 1, 2021Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 5:46 PM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 5:46 PM CDT (22:46 UTC)
Expired
Jul 2, 2021, 2:29 AM CDT
In force
9 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 20 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Harrah (HRHO2). The gauge peaked at 14.23 ft at Jul 2, 2021, 4:00 AM CDT.

actionminormoderate101507/0107/0207/03
Action stage
11 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07241550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

012 
WGUS84 KOUN 012246
FLSOUN

Flood Advisory
National Weather Service Norman OK
546 PM CDT Thu Jul 1 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC081-109-125-021100-
/O.NEW.KOUN.FL.Y.0068.210701T2246Z-210703T0000Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
546 PM CDT Thu Jul 1 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Harrah.
* From this afternoon to Friday evening.
* At 5:00 PM CDT Thursday the stage was 11.2 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest 
  of 12.6 feet just after midnight tonight.
* Impact...At 13.0 feet, Near bankfull stages occur along the river 
  in eastern Oklahoma County... the southwest corner of Lincoln 
  County... and northwestern Pottawatomie County.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

JP
2 follow-up statements
895 
WGUS84 KOUN 020136
FLSOUN

Flood Advisory
National Weather Service Norman OK
836 PM CDT Thu Jul 1 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC081-109-125-021345-
/O.EXT.KOUN.FL.Y.0068.000000T0000Z-210703T0600Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM CDT Thu Jul 1 2021

...The Flood Advisory is now in effect until early Saturday 
morning...

The Flood Advisory continues for
  the North Canadian River near Harrah.
* Until late Friday night.
* At 8:00 PM CDT Thursday the stage was 11.8 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River will rise and crest at 12.2 
  feet tomorrow morning, then fall.
* Impact...At 12.0 feet, Shallow flooding of low-lying areas along 
  the river occurs in eastern Oklahoma County... the southwest 
  corner of Lincoln County... and northwestern Pottawatomie County.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

JP
346 
WGUS84 KOUN 020729
FLSOUN

Flood Advisory
National Weather Service Norman OK
229 AM CDT Fri Jul 2 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

OKC081-109-125-020830-
/O.CAN.KOUN.FL.Y.0068.000000T0000Z-210702T0729Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
229 AM CDT Fri Jul 2 2021

...The Flood Advisory for the North Canadian River near Harrah has 
been replaced...

The Flood Advisory is replaced by a river flood warning for
  the North Canadian River near Harrah.
* At 1:00 AM CDT Friday the stage was 13.7 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest 
  of 14.9 feet this morning. It will then fall below flood stage 
  late this afternoon.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

CMS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 2:09 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 1, 2:09 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
209 PM CDT Thu Jul 1 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021

Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021

By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021

By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.

Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Jul 1 2021

Scattered showers and thunderstorms have developed across norther
and central Oklahoma. These storms are expected to continue before
expanding southward with a southerly moving frontal boundary
Thursday night into Friday. The VFR/MVFR ceilings will worsen
north to south as the boundary shifts south, until ceilings will
primarily be IFR through the region.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  81  66  82 /  60  50  20  30
Hobart OK         68  80  67  83 /  80  70  50  50
Wichita Falls TX  72  85  71  84 /  60  70  50  60
Gage OK           67  80  66  83 /  90  60  40  30
Ponca City OK     70  83  63  84 /  20  20  10  10
Durant OK         72  86  70  86 /  70  50  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.

     Flood Watch through Friday morning for OKZ006>008-011>013.

     Flood Watch from 7 PM CDT this evening through Friday evening
     for OKZ033.

TX...Flood Watch from 7 PM CDT this evening through Friday evening
     for TXZ083>085.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...50
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
106 PM CDT Thu Jul 1 2021

OKZ004>048-050>052-TXZ083>090-021815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
106 PM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorm are ongoing and will continue this afternoon and
tonight as a cold front moves southward across the area. A few
strong storms are possible this afternoon and evening along the
front.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding in some locations
through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Storm chances gradually shift southward into southern Oklahoma
and western north Texas by Friday into the weekend. At least a low
chance for thunderstorms will return early next week across
portions of the area.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday, especially across southwest
Oklahoma and portions of western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 1, 1:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
123 PM CDT Thu Jul 1 2021

OKZ030-031-011900-
Pottawatomie OK-Seminole OK-
123 PM CDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie and
northwestern Seminole Counties Until 200 PM CDT...

AT 119 PM CDT, a strong thunderstorm was located over Shawnee,
moving southeast at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

LAT...LON 3532 9709 3545 9696 3530 9662 3512 9679
TIME...MOT...LOC 1819Z 302DEG 24KT 3529 9690

Maxwell
Special weather statement, Jul 1, 1:37 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
137 PM CDT Thu Jul 1 2021

OKZ018-024-025-011915-
Kingfisher OK-Oklahoma OK-Canadian OK-
137 PM CDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...
northwestern Oklahoma and northeastern Canadian Counties Until 215 PM
CDT...

AT 133 PM CDT, a strong thunderstorm was located near Okarche, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3560 9810 3578 9804 3572 9762 3546 9772
TIME...MOT...LOC 1833Z 287DEG 20KT 3567 9799

Zwink
Special weather statement, Jul 1, 2:51 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT Thu Jul 1 2021

OKZ019-025-012015-
Oklahoma OK-Logan OK-
251 PM CDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma and
southern Logan Counties Until 315 PM CDT...

AT 247 PM CDT, a strong thunderstorm was located near Cedar Valley,
moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3577 9761 3595 9762 3593 9715 3564 9718
TIME...MOT...LOC 1947Z 267DEG 23KT 3587 9753

Zwink
Special weather statement, Jul 1, 3:42 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
342 PM CDT Thu Jul 1 2021

OKZ025-026-030-012115-
Oklahoma OK-Pottawatomie OK-Lincoln OK-
342 PM CDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie and southwestern Lincoln Counties Until 415
PM CDT...

AT 338 PM CDT, a strong thunderstorm was located near Jones, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3534 9711 3536 9714 3538 9714 3538 9719
      3548 9742 3566 9720 3557 9688
TIME...MOT...LOC 2038Z 318DEG 14KT 3555 9722

30
Local storm report, Jul 1, 4:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            1 SSW NORMAN            35.20N 97.45W
07/01/2021                   CLEVELAND          OK   TRAINED SPOTTER

            PICTURE ON TWITTER OF AT LEAST 12 INCHES OF
            WATER AT INTERSECTION.

&&

RCB
Local storm report, Jul 1, 4:21 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLOOD            1 WSW NORMAN            35.21N 97.46W
07/01/2021                   CLEVELAND          OK   OTHER FEDERAL

            IMHOFF CREEK IS GOING OVER MCNAMEE ST NEAR
            LIONS PARK.

&&

RCB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:47 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer37 hr
Jul 1, 12:07 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Lincoln, Oklahoma, Pottawatomie3 hr
Jul 1, 12:38 PM CDTAreal Flood AdvisoryOUNWoods3 hr
Jul 1, 1:02 PM CDTAreal Flood AdvisoryOUNGarfield, Grant3 hr
Jul 1, 1:23 PM CDTSpecial Weather StatementOUNPottawatomie37 min
Jul 1, 1:27 PM CDTAreal Flood AdvisoryOUNPottawatomie, Seminole3 hr
Jul 1, 1:31 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Jul 1, 1:36 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Pottawatomie3 hr
Jul 1, 1:37 PM CDTSpecial Weather StatementOUNCanadian38 min
Jul 1, 2:18 PM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma6 hr
Jul 1, 2:23 PM CDTAreal Flood AdvisoryOUNLogan5 hr
Jul 1, 2:51 PM CDTSpecial Weather StatementOUNLogan24 min
Jul 1, 3:34 PM CDTFlash Flood Warning Considerable damage threatOUNLogan3 hr
Jul 1, 3:42 PM CDTSpecial Weather StatementOUNOklahoma33 min
Jul 1, 3:52 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Jul 1, 4:23 PM CDTFlash Flood Warning Considerable damage threatOUNCaddo, Cleveland, Comanche, Garvin, Grady, McClain3 hr
Jul 1, 4:50 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Jul 1, 5:39 PM CDTAreal Flood AdvisoryOUNStephens3 hr
Jul 1, 5:43 PM CDTAreal Flood AdvisoryOUNGarvin, Stephens3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.